Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On linking coefficients


Author: Nathan Habegger
Journal: Proc. Amer. Math. Soc. 96 (1986), 353-359
MSC: Primary 57Q45
DOI: https://doi.org/10.1090/S0002-9939-1986-0818471-8
MathSciNet review: 818471
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The possible values of linking coefficients for two component links are studied. An example of a link $ {S^3} \cup {S^2}$ in $ {S^5}$ having linking coefficient in $ {\pi _3}({S^2})$ of Hopf invariant two is constructed. A generalization to links $ {S^{m - 2}} \cup {S^p}$ in $ {S^m}$ is obtained in the metastable range. Applications to embeddings of two cell complexes are cited.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q45

Retrieve articles in all journals with MSC: 57Q45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818471-8
Keywords: Links, linking coefficients, Hopf invariant, cell complexes, embeddings, knots
Article copyright: © Copyright 1986 American Mathematical Society